Can antidepressants damage your teeth?

antidepressants – this large family of medicines can cause dry mouth and increase the risk of tooth decay. antihistamines – can cause dry mouth, and an increased risk of gum problems.

Do antidepressants affect your teeth?

Some of the most popular antidepressants can also have significant impacts on your dental and oral health, local dentists reveal. Dry mouth, for example, is one of the most common side effects of antidepressants and anti-anxiety pills.

Can antidepressants cause mouth problems?

Patients treated with antidepressant drugs may experience a dry mouth. Other drugs associated with dry mouth include antihistamines, anticholinergics, antihypertensives and antipsychotics. These drugs may cause salivary gland hypofunction, or may alter the threshold for the perception of dry mouth or they may do both.

What medications can cause dental problems?

5 medications that may be causing your teeth to decay

  • Dry mouth. …
  • Antacids. …
  • Pain medications that may cause tooth decay. …
  • Antihistamines and decongestants. …
  • Blood pressure medication. …
  • Antidepressants. …
  • How to minimize damage.

Why do antidepressants make you gain weight?

Antidepressants interfere with serotonin, the neurotransmitter that regulates anxiety and mood while also controlling appetite. In particular, these changes may increase cravings for carbohydrate-rich foods, such as bread, pasta, and desserts. When people are depressed, their appetites are affected.

IT IS INTERESTING:  Your question: Can Lexapro make you feel hyper?

What are the side effects of antidepressants?

Common side effects of selective serotonin reuptake inhibitors (SSRIs) and serotonin-noradrenaline reuptake inhibitors (SNRIs) can include:

  • feeling agitated, shaky or anxious.
  • feeling and being sick.
  • indigestion and stomach aches.
  • diarrhoea or constipation.
  • loss of appetite.
  • dizziness.

How do I stop dry mouth from antidepressants?

Dry mouth is a common side effect of many antidepressants.

Consider these strategies:

  1. Sip water regularly or suck on ice chips.
  2. Chew sugarless gum or suck on sugarless hard candy.
  3. Avoid tobacco, alcohol and caffeinated beverages because they can make your mouth drier.
  4. Breathe through your nose, not your mouth.

Can medication make your teeth fall out?

Effect of medications on teeth and gums

Some medications, including prescription and over-the-counter preparations, can damage your teeth. Medications can cause gum problems such as inflammation, bleeding or ulceration. Diseased gums can lead to other dental problems, including tooth loss.

Psychoactive drugs and substances